Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 34, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 3, 1995, 9:17 PM CDT for Briscoe County, Texas. It was in force for 58 min.
The area
The counties it named.
The facts
- Issued
- Jun 3, 1995, 9:17 PM CDT (02:17 UTC)
- Expired
- Jun 3, 1995, 10:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Briscoe County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1738 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 040217 TORAMA TXC045-040315- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 917 PM CDT SAT JUN 3 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1015 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...BRISCOE COUNTY AT 915 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION THAT MAY PRODUCE A TORNADO NEAR SILVERTON...MOVING EAST AT 10 MPH. THIS IS A DANGEROUS STORM SITUATION. DO NOT RUN OUTSIDE TO FIND THE TORNADO...SEEK SHELTER IMMEDIATELY. MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. USE BLANJKETS...PILLOWS OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR REINFORCED BUILDINGS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 3, 8:57 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 3, 8:57 PM CDT, 20 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 815 PM CDT SAT JUN 03 1995 DRYLN BACKING WITH MSTR RETURNING TO THE SW TX PNHDL. STILL A VRY GOOD CHC FOR MORE TSTMS LATER TNGT WHEN VORT MAX COMES ACRS. WILL RAISE POPS TO LIKELY CAT...EXTEND FFA TX/OK PNHDLS UNTIL DAYBREAK ...AND MENTION PSBL SVR/HVY RAIN ALL ZONES. JUST ANOTHER SPRING DAY! .AMA...FLASH FLOOD WATCH TONIGHT FOR ZONES 1>20. .OK...FLASH FLOOD WATCH TONIGHT FOR ZONES 1>3. SP
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:17 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 58 min |
| Jun 3, 7:31 PM CDT | Tornado Warning | AMA | Briscoe | 59 min |
| Jun 3, 7:32 PM CDT | Tornado Warning | AMA | Childress | 43 min |
| Jun 3, 7:54 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 66 min |
| Jun 3, 8:00 PM CDT | Severe Thunderstorm Warning | AMA | Hall | 60 min |
| Jun 3, 9:01 PM CDT | Severe Thunderstorm Warning | AMA | Briscoe | 59 min |
| Jun 3, 9:37 PM CDT | Severe Thunderstorm Warning | AMA | Hall | 68 min |
| Jun 3, 10:00 PM CDT | Severe Thunderstorm Warning | AMA | Childress | 60 min |
| Jun 3, 10:24 PM CDT | Tornado Warning | AMA | Swisher | 40 min |
| Jun 3, 10:58 PM CDT | Severe Thunderstorm Warning | AMA | Briscoe | 62 min |
| Jun 3, 11:23 PM CDT | Tornado Warning | AMA | Briscoe | 52 min |
| Jun 3, 11:58 PM CDT | Tornado Warning | AMA | Hall | 28 min |
| Jun 4, 12:23 AM CDT | Severe Thunderstorm Warning | AMA | Hall | 37 min |
| Jun 4, 1:15 AM CDT | Flash Flood Warning | AMA | Childress, Hall | 5 hr |
| Jun 4, 1:36 PM CDT | Severe Thunderstorm Warning | AMA | Castro | 54 min |
| Jun 4, 2:43 PM CDT | Severe Thunderstorm Warning | AMA | Castro, Deaf Smith | 62 min |
| Jun 4, 2:52 PM CDT | Tornado Warning | AMA | Castro | 38 min |
| Jun 4, 3:04 PM CDT | Tornado Warning | AMA | Deaf Smith | 41 min |
| Jun 4, 3:44 PM CDT | Severe Thunderstorm Warning | AMA | Castro | 61 min |
| Jun 4, 4:14 PM CDT | Tornado Warning | AMA | Castro | 46 min |
| Jun 4, 4:30 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 60 min |
| Jun 4, 4:55 PM CDT | Severe Thunderstorm Warning | AMA | Swisher | 46 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.